My pdoc and social worker were talking about switching me to Invega Sustaina because of breakthrough symptoms on Vraylar. What can you tell me about this med? I’m really hesitant to want to try an injection I’m afraid of things going wrong. How weight neutral is this med? Oh on a different note it’s my 21st birthday today. Won’t be drinking though.
A post was merged into an existing topic: Happy Birthday @Hanna_Foxx
I just realized I was spelling Sustenna wrong
I’m not a fan of the injection, but I’ve been using the pills for a few years now, they’re pretty agreeable and positive symptom-reducing without much sedation. Might switch to Rexulti in two days though.
I take the injection and pills. It works for me well with lithium. I can’t drink anymore on it though, caused my last hospitilization. I take 117mg intramuscularly every 3 weeks and 6 mg oral a day. Been on it for about a year and a half. Glad to be here still kicking!
been on Invega sustenna for 23 months, 234mg every 4 weeks. it got rid of my severe positive symptoms in no time but with some side effects.
weight gain- I put on 40 pounds in the first 10 months. I was hungry and eating everything. the thing was I have always been underweight my whole life so I didn’t sweat the weight gain. as a jock I always wanted to get bigger and had a hard time doing it. the meds helped me gain weight I got up to 170 pounds from 130, once I got to 170 pounds I realized being bigger wasn’t all it was cracked up to be so I decided to lose some weight and was able to lose 20 pounds by intermittent fasting. now im 150lbs.
anhedonia- it took a couple months but I started to develop anhedonia or lack of pleasure with things. this lasted about a year and I was pretty depressed and all the things that I used to enjoy no longer brought me any satisfaction. thankfully this was just a phase and I began to feel more like myself after about 15 months.
sexual dysfunction- once again this took a few months to rear its head but I went from getting turned on and masturbating like 4 times a week to not at all after about a year on meds. im told the Invega raises something called prolactin that makes sex for males more difficult. anyways now I don’t get turned on much or have much lust like I used to but I still masturbate once a week or every other week. I can still get aroused it’s just not as enjoyable as without meds. really im ok with not having a sex life anymore, I don’t think I will have kids so really there is no reason for me to have sex as im single.
those are the major side effects I experienced but I also had some hand tremors and some jaw clenching and teeth grinding. those went away after a couple months.
overall I like the Invega and prefer the shot. things are better now that I stuck with it and my side effects have subsided, in can be rough in the beginning but I think it’s worth it if you stick with it. im back to my old self without suffering voices all day. but a reduced libido and sex drive was a tough pill to swallow for a young man who at the time had hopes of finding a girlfriend and maybe having kids.
sorry to be so long winded. but that’s my experience.
I was on Invega Sustaina for a very long time til recently when I got switched to Invega Trinza (3 month injection).
Invega Sustaina was pretty good. Last about a month. Costly, so you need a good insurance to cover it.
Controlled my positive symptoms pretty well. Negatives symptoms are pretty typical. I also take cymbalta and vyvanse to help fight negatives, work on focus and energy, and help low moods. Libido is kinda low.
If you don’t like taking a daily pill, invega is for you.
I thought with the most clarity in this injection. I can’t afford it anymore, but if I could I’d be on it for sure. It’s like $2000 per month
In general, injections have fewer side effects than the pill form. I’ve never tried the invega injection, though. So I don’t really have an opinion. Good luck, though.
What a rip off to end up overweight and can’t cum. Die early from a heart attack suppose that’s what they want.
My husband feels like they want the disabled to just die.
Please try the pill first, before committing to the injection. The side effects can potentially be disabling, and you should know within a month whether or not you’re getting them. The injections stay in your body a lot longer. If you go a month with no problems then maybe they can switch you to the injection, so you don’t have to worry about remembering to take that med every day.
It can be helpful if you need it. But if you are prone to weight gain it can be a problem. I actually did well on it mentally. I was able to go to university for a while.
It has got rid of my positive symptoms and I am now volunteering in a farm shop once a week and waiting on the post for my driving licence to get back into driving.
I have had depression and negative symptoms so an anti depressant has been added. It’s moderatly helped. My mood improved but I am still flat and have lack of pleasure and interest.
Overall my mental health on this medication is good and I am emotionally stable. If not for the negative symptoms I could probably work full time. Right now I’m just getting into some volunteer work. Maybe in time I will be able to.
Thank you everyone for your responses. My next appointment isn’t till the 14th so I guess we will discuss our options then.
Well you take it once a month in your butt (ha sorry had to). It’s not painful though. It’s really effective. I sometimes don’t want to take my medication so with invega you know you’re covered and more likely to return to your doctor for another injection. Weight gain is sometimes a side effect, but I know plenty who don’t experience it. Same with any anti psychotic. It is more geared to treating schizophrenia so if you are taking multi purpose drugs it may help as well. It has all the same risks as other antipsychotics. If you feel it’s right for you then I’d recommend it. A lot of times they start you on a higher dose then you will eventually need to where you will have a maintenance dose.
This stuff about the injection not wearing off is pure psychosomatics. The injection wears off about 3 weeks in for many and has to be given continously because of it. Don’t believe those claims.
I´ve been on Invega pills and injections since 2015 and sure it helps with positive symptoms but not negative. I suspect it is the cause of dampened emotions and libido. But guess I’m gonna keep taking the meds, but I wanna test another med tbh.
I got Invega Susstena injections in my arms when I was on Medicaid. I actually had energy and didn’t gain weight on it. I liked it. Just can’t afford it.
I took invega sustenna for about 6 months. They added risperidone tablets on top, and the point was to completely stop taking tablets.
That didn’t work out, the doctor hated the idea of increasing the dose beyond 150 mg and I couldn’t get off the tablets. I had issues with agitation at the time and the sustenna wasn’t giving the same effect of risperidone consta, which i took before going on it. It was supposed to help improve my health, decrease side effects and get me back to how I was a year or so before I started taking it.
With regards to side effects, I didn’t notice much of a difference except for one thing.
They put me back on consta and I’ve been on that now for the last 3 months. I gained about 15 pounds (just about 6 kilos) and i think that’ll continue cause my appetite is bigger than it used to be.
I’m more sedated than i used to be, that as well. But I’m doing better than before.
In the defence of sustenna the doctor refused to increase the dose beyond a certain point, and i actually lost weight on it.
Good luck with your therapy!